# SDR 2000ZZZX270

- Difficulty date: September 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6129M
- Make and model: Hughes 269C
- Aircraft serial: S1509
- Engine: Lyc HIO360D1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Pin
- Condition: Broken
- Location: Nr 4 Cylinder
- Part time: 573 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

C/W ROUTINE 50-HOUR OIL CHANGE.  FOUND CHUNK OF ALUMINUM IN DRAIN PLUG, ALUM FND IN OIL SCREEN, FILTER.  PULLED ALL SPARK PLUGS, FOUND OIL ON NR 4 CYL PLUGS.  PULLED NR 4 CYL.  FOUND NO PISTON PIN CAPS IN PLACE AND A LARGE CHUNK OF MATERIAL BROKEN OFF INSIDE OF PISTON AND NOTICED THE PISTON PIN HAD BEEN CONTACTING THE CYL WALL IN 2 PLACES LEAVING GROOVES .25 INCH WIDE AND ABOUT .1250 INCH DEEP IN WALL OF CYLINDER.  TEXTRON LYC STATED IT WAS CAUSED BY CORROSION AND ENG WOULD HAVE TO BE SHIPPED BACK.  LYC RECOMMENDED REMOVING ROD BEARING AND LOOK FOR DAMAGE, FND LIGHTLY DAMAGED BY PISTON DEBRIS.  REMOVED REMAINING 3 CYLS, PISTON PIN CAPS IN PLACE, SHOWED LIGHT WEAR.  REINSTALLED ALL CYLS AND SHIPPED ENG TO LYC.
